Aa
A
A
A
Close
Obsessive Compulsive Disorder (OCD) Community
3.77k Members
Avatar universal

paxil problems?

I have been taking paxil for about 6 or 7 years. 40mg most of the time. I have many issues that I wonder if they are paxil related. Dr. isn't much help on the side effects of paxil.

1.  sensitive hearing (not louder) even low noises like the click of the keyboard letters are shunning my ears. i feel it in my whole head really.
2. agitated. noises/voices agitate and irritate me.
3. a sort of dizziness. not off balance. this one is hard to explain.
4. less anxious and OCD obessive thoughts then before paxil. but the anxiety episodes are worse.
5. totally cannot handle peoples rudeness as well as before. worry about their comments for days. never as much before.
6. hard to focus, cant stop thinking.
7. neck pain, shoulder pain, cheek discomfort, ear blocked/fullness/pain!
8. PARANOID!

there are more but cant think of them right now.

the sensitive hearing and paranoia are the most bothersome right now!!

1 Responses
Avatar universal
With regards to each of your symptoms:
1. This is a recognised common side effect. If this is causing you distress, you should discuss changing to a new medication with your doctor. There are newer drugs in the same class that have fewer side effects.
2. Agitation is also a common side effect, however agitation is also a classical symptom of OCD. Perhaps it is the underlying disease that is causing this.
3. Inner ear dysfunction is a side effect.
4. As SSRIs (Paxil - paroxetine) are primarily used for their anxiolytic activities, it's unlikely that increased anxiety is a consequence of Paxil.*
5. Fixating is another classical symptom of OCD, and can't be attributed to Paxil
6. Imparied concentration is one of the most common side effects of Paxil.
7. Inflammation of the muscles, and ENT region are also common side effects.
8. Paranoia is also a side effect of Paxil.

In general, my impression of your situation is that you are currently diagnosed with a minor personality disorder (OCD), and that is mostly controlled with 40mg of Paxil. However, whether it is side effects of the Paxil or not, some psychotic features are beginning to appear. Paxil can probably be replaced with Lexapro (escitalopram).

If the 'side-effects' of Paxil don't cease after a medication change, it's likely you have comorbid psychiatric disease such as depression or bipolar disease. I would recommend regardless of the situation, you get a referral for a psychiatrist, as I feel that you would benefit from reassessment.

*I do note that anxiety is a side effect of Paxil, however it's more likely that it is coming from your OCD
Have an Answer?
Top Personality Disorder Answerers
1699033 tn?1514116733
Somewhere in, MD
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.